Alert archive / North Carolina / Freeze Warnings in 2016
Freeze Warning 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this freeze warning at Dec 10, 2016, 3:00 PM EST. It took effect at Dec 11, 2016, 12:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2016, 3:00 PM EST (20:00 UTC)
- In effect from
- Dec 11, 2016, 12:00 AM EST
- Expired
- Dec 11, 2016, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
385 WWUS72 KMHX 102000 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 300 PM EST SAT DEC 10 2016 ...SUBFREEZING TEMPERATURES ON THE OUTER BANKS TONIGHT... .ARCTIC HIGH PRESSURE WILL SETTLE OVER THE OUTER BANKS TONIGHT PROVIDING CLEAR SKIES AND NEARLY CALM WINDS. THIS WILL ALLOW TEMPERATURES TO DROP TO BELOW FREEZING AFTER MIDNIGHT. NCZ103-104-110800- /O.NEW.KMHX.FZ.W.0008.161211T0500Z-161211T1300Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 300 PM EST SAT DEC 10 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SUNDAY. * TEMPERATURES...28 TO 32. * TIMING...AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
821 WWUS72 KMHX 110844 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 344 AM EST SUN DEC 11 2016 ...SUBFREEZING TEMPERATURES ON THE OUTER BANKS THIS MORNING... .ARCTIC HIGH PRESSURE WILL SETTLE OVER THE OUTER BANKS PROVIDING CLEAR SKIES AND NEARLY CALM WINDS. THIS WILL ALLOW TEMPERATURES TO DROP TO BELOW FREEZING AFTER MIDNIGHT. NCZ103-104-111300- /O.CON.KMHX.FZ.W.0008.000000T0000Z-161211T1300Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 344 AM EST SUN DEC 11 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURES...IN THE LOWER 30S. * TIMING...AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this freeze warning went out at Dec 10, 11:50 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 10, 11:50 AM EST, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1150 AM EST Sat Dec 10 2016 .SYNOPSIS... Cold high pressure builds into the area through tonight and exits Sunday. A warm front will move north through the area Sunday night. A cold front will cross the area Monday night and stall just to the south of the area. The front will lift north across the area as a warm front Tuesday night. Another cold front will cross the area Wednesday night. High pressure will build over the area late in the week. && .NEAR TERM /Through Today/... As of 1130 AM Sat...No changes with update as high pres settling overhead with cool and dry conditions under sunny skies. Previous discussion...As of 630 AM Saturday...Chilly start with temps in the 20s inland and low/mid 30s along the beaches as the Arctic high pressure continues to extend from the northern plains into lower Miss/Tenn valley this morning. Made minor tweaks to the T/Td grid as there was a bit of light winds along the coast during the night, not allowing temps to drop as predicted, especially over the OBX. The current Freeze Warning for the OBX (expiring at 9 am) may not materialize this morning, if so conditions will be conducive for tonight. Sfc high will continue to build in from the west and be overhead later today as the mid level flow becomes more zonal. Light NW winds under clear and dry weather. Temperatures will continue to be cool as 850 mb temps will increase a degree or two while low level thicknesses are ranging 1282-1288 meters...supporting highs in the low/mid 40s. && .SHORT TERM /Tonight/... As of 245 AM Saturday...Arctic high will be overhead and dominate the area as winds decouple tonight giving way to good radiational cooling. Even though, there may be a few thin high clouds skirting through, expecting overnight lows in drop into the mid/upper 20s inland to low 30s OBX. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 235 AM Saturday...A fast and progressive low amplitude zonal flow will continue across much of the CONUS through next week with a series of disturbances moving across the area. This will cause a parade of fronts to move across eastern NC producing unsettled conditions Sunday night into perhaps Thursday. Forecast confidence in precipitation details continues below normal due to the progressive nature of the flow resulting in a lack of run to run consistency and differences among the models. Temperatures will moderate by Monday which could be the warmest day of the week then a series of cold fronts will cross the area through mid week producing near normal temperatures. Sunday and Sunday night...High pressure will be moving offshore Sunday with increasing clouds expected in the afternoon. Increasing southerly flow Sunday night will lead to an increase in moisture over the area and should see showers develop Sunday night especially eastern portion. Highs Sunday will range from the upper 40s to lower 50s inland to lower to middle 50s coast. Lows Sunday night are expected to occur in the evening with deeper cloud cover and developing southerly flow resulting in increasing temperatures after midnight. Mon thru Thursday...Cold front will be approaching from the west Monday and cross the area Mon Night with a good chance of showers and mild temps with highs Mon near 70. High pres will quickly build in briefly Tue afternoon with near seasonal highs in the 55 to 60 degree range. The initial cold front which is forecast to stall to the south Tuesday will move north through the area as a warm front Tuesday night. Another cold front is expected to cross Wed night however low confidence given lack of model agreement and consistency. For now will have chance PoPs Tuesday night into Thursday. Highs Tuesday and Wednesday will be 55 to 60 cooling to 45 to 50 Thursday as high pressure begins to build into the area. Friday...Expecting "dirty" high pressure to build into the area from the north with cool/dry weather under mostly cloudy skies. Highs are forecast in the 40s. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Short Term /Through 12z Sunday/... As of 1130 AM Sat...VRF SKC for the TAF pd. A few high cirrus may skirt through E NC overnight though winds will become calm. Long Term /Sunday through Wednesday/... As of 235 AM Saturday...High pressure will slide off the coast Sun with continued VFR then return flow will lead to some increase in clouds late Sunday and a chc of showers with sub VFR conditions Sunday into Mon night. Looks like VFR will briefly return Tue as high pressure builds over the area in the afternoon. Then moisture increases ahead of the next cold front Wednesday with showers producing sub VFR conditions. && .MARINE... Short Term /Through tonight/... As of 630 AM Friday... Latest buoy observations are showing N/NW winds 10-15 knots and seas 3-5 ft. Sfc high pressure will continue to build in from the west...providing a NW wind 10-15 kts across the marine area today with seas generally be 2-4 ft. Winds will diminish further tonight as the high is overhead, bringing wind speeds btw 5-10 kts and seas becoming 2-3 ft. Long Term /Sunday through Wednesday/... As of 235 AM Saturday...Light northerly winds are forecast to become SE and increase to 10 to 15 kt Sunday afternoon and become southerly and increase to 20 to 25 kt Sunday night into Monday evening ahead of the cold front. Winds will then shift to N 10 to 15 kt Monday night then diminish to NE 5 to 10 kt late Tuesday behind the front. Light northerly flow Wednesday is expected to become W/NW 10 to 15 KT. Seas of 1 to 3 feet Sunday will will build to 5 to 8 ft Sunday night and Monday then subside to 3 to 5 ft late Monday night. Seas will be forecast 2 to 4 ft Tuesday building to 3 to 5 ft Wednesday. . && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...JME/BM NEAR TERM...TL/BM SHORT TERM...BM LONG TERM...JME AVIATION...JME/TL/BM MARINE...JME/BM
Hazardous weather outlook, Dec 10, 3:13 AM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 313 AM EST SAT DEC 10 2016 NCZ029-044>047-079>081-090>095-098-110815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 313 AM EST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-110815- OUTER BANKS DARE-OUTER BANKS HYDE- 313 AM EST SAT DEC 10 2016 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:00 PM EST | Small Craft Advisory | MHX | 64 hr |
Nearby
Freeze Warnings in North Carolina, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.